|HIV and High LFTs
May 19, 2008
I just tested positive for HIV after going to the dr. for a rash that turned out to be syphilis. The dr. performed the HIV test without previous consult and I had no idea one was even being performed or even given the opportunity submit to an anonymous test. My LFTs were elevated.
A/G Ratio .7 Normal 1.1-2.5
Alkaline Phospatase 434 Normal 25-150
AST 118 Normal 0-40
ALT 267 Normal 0-55
Cholesterol and triglycerides were slightly high as well but just over the limits...
I was taking NSAIDs for about three weeks because of a light fever almost everyday. I initially thought i had the flu so i thought it would pass.
I am seeing a ID specialist, as my PCP was not able to give me any other info other than that I could possible have hep due to high LFTs.
My question is: could the high LFTs be a result of syphilitic hepatitis? or possibly due to the NSAIDs usage and should my LFTs return to normal now that i've completed my treatment for secondary syphillis? Or is it more likely due to hepatitis a or b?
| Response from Dr. McGovern
These are all excellent questions. Yes, it is possible that this is simply related to hepatitis viruses. However, there is something called "syphilitic hepatitis" which could certainly cause this and the elevated alkaline phosphatase is characteristic of this.
Syphilitic hepatitis should improve with treatment. Further testing for hepatitis viruses is routine and will certainly be performed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Causes An Inconclusive Hiv Test?
- I Have Hep C Feel Bloated Belly Feels Like It's Gonna Pop
- Is Candidiasis And Bacterial Vaginosis The Same?
- When You Have Hiv Do You Cough And Sneeze And Have A Stuffy Noes?
- What Is The Dormant Stage In Hiv?
- How Long Does It Take For Hep C To Show Up?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.